MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38479
Medical Device Problem Codes Fracture (1260); Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Noted during routine follow up ultrasound: patient is asymptomatic.Stent appeared fractured; cat scan shows separated fragments which have created a pseudoaneurysm in the proximal sfa.Stent was placed in 2019 during a aaa (stent graft).Imagine review completed on 06-apr-2022: impression: the images confirm a type iii stent fracture and pseudoaneurysm.The images do not confirm that the fracture caused the pseudoaneurysm because the pseudoaneurysm preceded the fracture.The proximal right sfa stent implantation location would have subjected the stent to repetitive stress from hip flexion.By removing vessel wall support from the stent, the pseudoaneurysm increased the repetitive stress exerted on the stent during hip flexion.Was the device flushed before the procedure, as per ifu? n/a, yes, no.Were there any issues with flushing of the device? n/a, yes, no.Details of the access sheath used (name, fr size,length)? details of the wire guide used (name, diameter, hydrophylic)? what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other.Please specify for other: if contralateral, was the bifurcation angle steep? n/a, yes, no.What was the target location for the stent? what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other.Please specify for other: was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no.If removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no.Did the stent delivery system cross the target location? n/a, yes, no.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no.Was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other.If other, please specify: was resistance encountered when advancing the wire guide? n/a, yes, no.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.Was resistance encountered when deploying the stent? n/a, yes, no.How did the physician deal with any resistance encountered? was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no.After deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other.If other, please specify: was post-dilation performed after the placement of the stent? n/a, yes, no.Did any portion of the device break off? n/a, yes, no.If yes, please state what part: when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal.Thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no.Thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no.Did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no.If yes, was the stent partially deployed? n/a, yes, no.If yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed.If removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no.Was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no.Please advise if and when any damage was observed on the wireguide n/a, yes, no prior to use, during use, post procedure.Delivery system n/a, yes, no prior to use, during use, post procedure.If yes, please specify (e.G.Kinked or twisted): what intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no.Please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report being submitted as clinical input recieved on 06-may-2022 confirms that the additional procedure required is as a result of stent fracture and would be required to to prevent permanent impairment/damage.- patient has been advised he will need surgery to repair the pseudo aneurysm and also have an endarterectomy and remove the fractured fragments along with possibly the remaining fractured stent.
 
Event or Problem Description
Supplemental report being submitted as investigation completed on (b)(6) 2022.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Device evaluation: the zisv6-35-125-6-60-ptx device of lot number c1573052 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review: prior to distribution zisv6-35-125-6-60-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for zisv6-35-125-6-60-ptx of lot number c1573052 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1573052.It should be noted that stent strut fracture is listed as a known potential adverse event within the instructions for use (ifu0118).There is no evidence to suggest that the customer did not follow the ifu.Image review: images were provided to support the complaint investigation.Impression: 1.The images confirm a type iii stent fracture and pseudoaneurysm.The images do not confirm that the fracture caused the pseudoaneurysm because the pseudoaneurysm preceded the fracture.2.The proximal right sfa stent implantation location would have subjected the stent to repetitive stress from hip flexion.3.By removing vessel wall support from the stent, the pseudoaneurysm increased the repetitive stress exerted on the stent during hip flexion.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be the stent being subjected to repetitive stress from hip flexion due to its location in the proximal right sfa.The pseudoaneurysm also may have increased the repetitive stress exerted on the stent during hip flexion.Summary: complaint is confirmed as the failure was verified in the images.The images confirm a type iii stent fracture and pseudoaneurysm.According to the initial reporter, the patient has been advised they will need surgery to repair the pseudo aneurysm and also have an endarterectomy and remove the fractured fragments along with possibly the remaining fractured stent.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key14102365
Report Number3001845648-2022-00222
Device Sequence Number4777093
Product Code NIU
UDI-Device Identifier10827002384795
UDI-Public(01)10827002384795(17)201011(10)C1573052
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2020
Device Model NumberG38479
Device Catalogue NumberZISV6-35-125-6-60-PTX
Device Lot NumberC1573052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer03/18/2022
03/18/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date06/02/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale